Alert archive / Vermont / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Apr 24, 1996, 5:05 AM EDT for Rutland County, Vermont. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 1996, 5:05 AM EDT (09:05 UTC)
- Expired
- Apr 24, 1996, 12:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Rutland County, VT
The nearest sounding before it
Albany, NY (KALB), launched 00:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 240908 FFWBTV VTC021-241600- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 505 AM EDT WED APR 24 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL NOON EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST VERMONT ...RUTLAND COUNTY AT 5 AM...THE RIVER STAGE ON THE OTTER CREEK AT CENTER RUTLAND HAD RISEN TO 10.3 FEET. AT THIS LEVEL...FLOODING WILL AFFECT ALFRECIA ROAD AND SOUTH CREEK ROAD IN CLARENDON. FURTHER NORTH IN PITSFORD FLOODING WILL AFFECT ELM STREET...DEPOT HILL ROAD AND GORHAM BRIDGE ROAD. RIVERS RILL CONTINUE TO RESPOND TO THE RUNOFF FROM LAST NIGHT/S HEAVY RAINS SO FURTHER RISES CAN BE EXPECTED THIS MORNING WITH ADDITIONAL FLOODING LIKELY. IF YOU LIVE OR TRAVEL NEAR THE OTTER CREEK OR OTHER WATERWAYS...BE ALERT TO THE POSSIBILITY OF FLOODING AND SEEK HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WtATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. CADIMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 2:43 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 24, 2:43 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 240 AM EDT WED APR 24 1996 AGREE WITH KEEPING FFA UP THIS AM. ALTHO HVY RN IS OVER RIVERS WL NOT CREST TIL LATER THIS AM OR AFTN SO ADDITL FLOODG STILL PSBL AS RIVERS ARE VRY HI. COLDER AIR MOVG IN BHND STORM WITH SOME S- ACRS W NY. MSS MIXG WITH IP- AND WL CHG TO SNW SOON...SLK ALRDY S-. HIR TRRN IN VT WL CHG TO S- ERLY THIS AM BUT VLYS WL LKLY RMN R-. MDLS KEEP LOTS OF LLVL MSTR AND THE THREAT OF LGT PCPN ACRS NRN FA THIS AM BFR DRYING ALLOWS FROM SOME SS THIS AFTN BUT MID CLDS ASSOC S/WV IN NW FLOW WL APCH W ZNS LATE. ANY SUN WL HELP TO DESTAB ATMOS AS -32 AT H5 PROGGED TO MOV OVR NRN FA. T1/T5 LPS RATE VRY UNSTAB WITH 15 DEG DIFFERENCE. THIS COMBINED WITH S/WV MAY RSLT IN SOME INSTAB RW- LATE TDA/THIS EVNG. NXT SYSTM TO AFFECT FA LATE THU/THU NGT. SFC LOW PROGGED TO MOV THRU THE GT LKS RGN WITH ASSOC WRMFNT MOVG TO FA THU EVNG. STG H8 JET TO INCR LL>VL MSTR AND GOOD ISEN LIFT AHD OF FNT SHD BRING SOME RAIN TO FA THU AFTN. FWC TMPS LOOK OK BUT MAY BE TOO LOW ON THU WITH GOOD SRLY FLOW AND WAA. KJC
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:45 PM EDT | Flash Flood Warning | BTV | Windsor | 9 hr |
| Apr 23, 10:45 PM EDT | Flash Flood Warning | BTV | Chittenden, Lamoille, Washington | 9 hr |
Nearby
Flash Flood Warnings in Vermont, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.